MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC7070-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during laryngeal tumor surgery the procise coblator wand did not produce plasma and the controller was indicating that the wand was activated with audible tone.The procedure was successfully completed using a back-up device, there was not a significant delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.No visual issues were observed.The device was plugged into the controller and registered settings (7,3).The wand experienced intermittent plasma generation.A review of the customer provided images shows the packaging and confirms part number eic7070-01 and lot number 2043665.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The complaint was confirmed and is associated with a component failure.Factors that could have contributed to the reported event include: a damaged wire causing a intermittent activation.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE LW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11654242
Report Number3006524618-2021-00465
Device Sequence Number3495036
Product Code GEI
UDI-Device Identifier00817470000443
UDI-Public00817470000443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberEIC7070-01
Device Catalogue NumberEIC7070-01
Device Lot Number2043665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale